# SDR 2022FA0000697

- Difficulty date: November 14, 2022
- Submitted: November 16, 2022
- Operation: General aviation
- Aircraft: N414FH
- Make and model: Cessna R182
- Aircraft serial: R18201639
- Aircraft time: 4,385 hours
- Engine: Lyc IO540*
- Engine time: 124 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NL
- Part serial: HU061357
- Condition: Fire
- Location: Engine
- Part time: 124 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: H

## Discrepancy

A/C CAME IN FOR A 50HR OIL CHANGE AND ELECTRICAL ISSUES. FOUND THAT UPON INSTALL OF NEW ENGINE,  REPAIR STATION REMOVED A JUMPER WIRE FROM A 12V STARTER AGAINST THE INSTRUCTIONS LISTED ON PART AND SL, WHICH ALLOWED IT TO RECEIVE 24V FOR WHICH THE A/C WAS RATED FOR. WHEN GROUND POWER WAS HOOKED TO A/C THE STARTER WIRE CAUGHT FIRE DUE TO THE ELECTRICAL OVERLOAD. THE FIRE WAS CAUGHT IMMEDIATELY DUE TO THE COWLING BEING REMOVED. WAS PUT OUT BEFORE IT COULD SPREAD TO ANY OTHER PART OF AIRCRAFT. AFTER SPEAKING WITH MANUFACTURER TECH SUPPORT, INFORMED THAT THE STARTER WOULD WORK FOR A SHORT PERIOD BUT EVENTUALLY CATCH FIRE AS THE COMMUTATOR WAS DESIGNED FOR 12V ONLY NOT 24V. ON IPC REFERENCE, FOUND THAT THE IPC CALLS FOR A 24V STARTER ONLY. REPLACED STARTER WITH 24V AND NEW STARTER CONTACTOR. A/C IS SAFE FOR AIRWORTHINESS RELEASE.
